MAUDE Adverse Event Report: ABBOTT VASCULAR BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE; EMBOLIC PROTECTION SYSTEM

ABBOTT VASCULAR BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE; EMBOLIC PROTECTION SYSTEM
Catalog Number 22440-31
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the nav6 filter was placed in the popliteal artery without issue using the barewire.A non-abbott 4.0x60 intravascular lithotripsy balloon was advanced over the barewire and balloon dilatation was performed at the superficial femoral artery.An attempt was made to pull the ivl balloon off the barewire; however it was stuck on the wire.As the ivl was stuck on the wire, a retrieval catheter was unable to be used to retrieve the filter; therefore the entire system had to be removed all together (barewire, ivl, nav6).A drug coated balloon was advanced over a different guide wire to further treat the vessel.A final angiogram was taken and a distal embolism was noted in the foot.The procedure was prolonged as tpa medication was intravascularly injected to treat the embolism.In the physicians opinion, the nav6 did not cause the embolism.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned product.The reported difficult to remove was unable to be tested due to device condition.Lot history record (lhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported event description and evaluation of the returned unit, the reported difficulty removing appears to be due to circumstances of the procedure.It is likely that clearance between the guide wire lumen of the non-abbott ivl (intravascular lithotripsy) balloon catheter and the barewire was reduced during use causing the devices to become stuck requiring that the entire system be removed together.A definitive cause for the embolism could not be determined; however, in the physician¿s opinion, the nav6 did not cause the embolism.Reportedly, tpa medication was intravascularly injected to treat the embolism.The reported patient effect of embolism is listed in the emboshield nav 6 instruction for use (eifu) as a known potential adverse effect associated with the use of carotid stents and embolic protection systems.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE
Common Device Name
EMBOLIC PROTECTION SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19004106
Report Number2024168-2024-03892
Device Sequence Number18505941
Product Code NTE
UDI-Device Identifier08717648137808
UDI-Public(01)08717648137808(17)260131(10)3020261
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number22440-31
Device Lot Number3020261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0X60 INTRAVASCULAR LITHOTRIPSY BALLOON.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown